MAUDE Adverse Event Report: ZIMMER GMBH CMN FEMORAL NAIL, CCD 125°, LEFT, ø 10 MM, 21.5 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER GMBH CMN FEMORAL NAIL, CCD 125°, LEFT, ø 10 MM, 21.5 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The manufacturer did not receive x-rays, or other source documents for review.Device history record (dhr) was reviewed and no discrepancies were found.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that during surgery it was not possible to insert lag screw through nail.A new nail was opened and implanted.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350-2019-00041.
 
Additional Manufacturer Narrative
Device history records (dhr): the device manufacturing quality records indicate that the released components met all requirements to perform as intended.A concession was found that has no effect on the effectiveness of the product.Review of event description: it was reported that during the surgery on (b)(6) 2019, cmn femoral nail was inserted and removed for failure to drill and insert lag screw through nail.Review of received data: no medical data such as x-rays, surgical notes or any other case-relevant documents were received.Devices analysis: visual examination: the znn nail was returned for investigation.No other components have been received.The visual examination shows that the hole for the lag screw is damaged.It can also be seen than the lag screw hole shows signs of drilling.It can be assumed that this happened during the surgery.No other damages or deformations can be seen.Measurements: as the lag screw hole is deformed a measurement cannot be done.Functional test: as the lag screw hole is deformed a functional test cannot be done.Review of surgical technique: the correct lag screw placement is described on pages 13 - 19.The following should also be considered: the lag screw hole labeled 125 is designed to be used with the long and short nails containing a 125° ccd angle, the lag screw hole labeled 130 is designed to be used with the long and short nails containing a 130° ccd angle, and the lag screw hole labeled 135 is designed to be used with the short nails containing a 135° ccd angle.Conclusion summary: it was reported that during the surgery on (b)(6) 2019, znn femoral nail was inserted and removed for failure to drill and insert lag screw through nail.The removed znn nail was returned zo zimmer biomet for investigation and the surgery was finished with using another znn nail.No lag screw has been returned.The quality records show that all specified characteristics have met the specifications valid at the time of production.The visual examination of the device sows that the lag screw hole is damaged and deformed.There are also signs of drilling.It can be assumed that the nail was drilled during the surgery.Therefore, the lag screw hole is deformed.The correct lag screw placement into the nail is described in the surgical technique 97-2493-005-00.The investigation results did not identify a non-conformance or a complaint out of box (coob).However, based on the available information and performed investigation, an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(6).
 
Event or Problem Description
Please refer to report 0009613350-2019-00041.

Brand Name
CMN FEMORAL NAIL, CCD 125°, LEFT, ø 10 MM, 21.5 CM
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8309461
Report Number0009613350-2019-00041
Device Sequence Number1682970
Product Code HSB
UDI-Device Identifier00889024298873
UDI-Public00889024298873
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberN/A
Device Catalogue Number47-2493-211-10
Device Lot Number2771097
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer02/05/2019
09/11/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date02/18/2019
09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age24 YR